It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Hearing loss and Zithromax

Re: Hearing loss and Zithromax

[ Back to Messages ]

Message

Posted by Martha on February 04, 2000 at 22:08:10:

In Reply to: Re: Hearing loss and Zithromax posted by Paula Dickerson on January 17, 2000 at 18:32:34:

My nephew is having similar problems following a round of zithromax; he also developed blisters on his hands and has suffered deterioration in his vision-does anyone know if that is also a side effect of zithromax?

: : Our 5 year old daughter had a bad flu in August and was prescribed a 5 day course of Zithromax. She developed a rash on the 4th day so we discontinued the antibiotic. After she recovered we noticed she would switch the phone to her left ear because she couldn't hear well out of the right ear. A hearing test confirmed hearing loss in the right ear (it was perfect at an earlier checkup). Fluid in the ear was ruled out and after seeing a specialist, they say the flu damaged a nerve in the ear, which most likely means permanent hearing loss.
: : Has anyone else come across a connection between Zithromax and hearing loss? The Pfizer web page on Zithromax stated: "Post-Marketing Experience:
: : Adverse events reported with azithromycin during the post-marketing period in adult and/or pediatric patients for which a causal relationship may not be established include:...Special Senses: Hearing disturbances including hearing loss, deafness,
: : and/or tinnitus, rare reports of taste disturbances."

: : Thanks in advance.
: : Tom
: : Hi Tom!I am 31 years old and have been dealing with a vesibular disorder-but it has not been proven. In May of 1997, I came down with a presumed viral infection and was put on Zithromax. I ran a high fever, but nothing unusual. About two days into taking the antibiotic I woke up with ringing in the ears and an off balance feeling. Soon, like within days I was fully incapacitated by vertigo,fatigue and ringing in the ears. I was put on Zithromax again after the first round, and took hjalf of that. Stopped taking because I had two seizure-type episodes and a dr. told me to stop taking it immediately--he said that sometime antibiotics can go straight into the ear. Anyway, now I am left with constant a swaying feeling,imbalance,tinnitus(ringing ears),facial numbness, constant headaches, and intermitten hearing loss. I called Pfizer to investigate-they were umhelpful to say the least--no one seems to think the drug did this, but that it was the fever. I've had fevers before and come out just fine. You can e-mail me at pd0110@aol.com or call me(I live in TN. 423-376-7206). I don't know, but I've always wondered if that could have damaged a nerve. Or just reply back-I am anxious to see what you think. Hope your daughter is doing well.




Follow Ups




All times are GMT -7. The time now is 11:43 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!